Alert archive / Texas / Wind Advisories in 2022
Wind Advisory 10, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this wind advisory at Apr 22, 2022, 2:18 PM CDT for 8 counties in Texas. It took effect at Apr 22, 2022, 4:00 PM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2022, 2:18 PM CDT (19:18 UTC)
- In effect from
- Apr 22, 2022, 4:00 PM CDT
- Expired
- Apr 23, 2022, 3:21 AM CDT
- In force
- 11 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Bandera County, TX, Edwards County, TX, Gillespie County, TX, Kerr County, TX, Kinney County, TX, Llano County, TX, Real County, TX, Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 95 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 7.3 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1186 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 546 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.3
The text
As transmitted.
817 WWUS74 KEWX 221918 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 218 PM CDT Fri Apr 22 2022 TXZ183-184-186-188-230900- /O.NEW.KEWX.WI.Y.0010.220422T2100Z-220423T0900Z/ Val Verde-Edwards-Kerr-Gillespie- Including the cities of Del Rio, Rocksprings, Kerrville, and Fredericksburg 218 PM CDT Fri Apr 22 2022 ...WIND ADVISORY IN EFFECT UNTIL 4 AM CDT SATURDAY... * WHAT...Southeast winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Val Verde, Edwards, Kerr and Gillespie Counties. * WHEN...Until 4 AM CDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
674 WWUS74 KEWX 230002 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 702 PM CDT Fri Apr 22 2022 TXZ171-185-187-202-230900- /O.EXA.KEWX.WI.Y.0010.000000T0000Z-220423T0900Z/ Llano-Real-Bandera-Kinney- Including the cities of Llano, Leakey, Bandera, and Brackettville 702 PM CDT Fri Apr 22 2022 ...WIND ADVISORY IN EFFECT UNTIL 4 AM CDT SATURDAY... * WHAT...Southeast winds 20 to 30 mph with gusts up to 40 mph. * WHERE...Llano, Real, Bandera and Kinney Counties. * WHEN...Until 4 AM CDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TXZ183-184-186-188-230900- /O.CON.KEWX.WI.Y.0010.000000T0000Z-220423T0900Z/ Val Verde-Edwards-Kerr-Gillespie- Including the cities of Del Rio, Rocksprings, Kerrville, and Fredericksburg 702 PM CDT Fri Apr 22 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SATURDAY... * WHAT...Southeast winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Val Verde, Edwards, Kerr and Gillespie Counties. * WHEN...Until 4 AM CDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
503 WWUS74 KEWX 230821 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 321 AM CDT Sat Apr 23 2022 TXZ171-183>188-202-230930- /O.CAN.KEWX.WI.Y.0010.000000T0000Z-220423T0900Z/ Llano-Val Verde-Edwards-Real-Kerr-Bandera-Gillespie-Kinney- Including the cities of Llano, Del Rio, Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, and Brackettville 321 AM CDT Sat Apr 23 2022 ...WIND ADVISORY IS CANCELLED... Winds have fallen below wind advisory levels and the Wind Advisory is cancelled. However, wind gusts up to 35 mph are still possible today. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind advisory went out at Apr 22, 12:25 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Apr 22, 12:25 PM CDT, 1 hour 53 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 1225 PM CDT Fri Apr 22 2022 ...New AVIATION... .SHORT TERM... (Today through Saturday) Issued at 253 AM CDT Fri Apr 22 2022 A deepening surface low emerges off the Central Rockies today and moves northeast across the Northern Plains on Saturday maintaining a moderate humid southerly flow over South Central Texas. Forcing by the low level jet of this moist airmass may produce patchy light rain and drizzle during the early to mid morning hours, especially along the I-35 corridor into the Hill Country. Then, clouds mix to partly cloudy in the afternoon. Isolated showers and thunderstorms along the dryline in West Texas and over the Serranias del Burro of Mexico this afternoon may move into Val Verde county this evening. There is a potential for these to be strong to severe with large hail and damaging winds due to forecast CAPEs of 1,000 to 2,000 J/Kg. Temperatures will average above normal for this time of year. Finally, expect sustained winds of 15 to 25 mph with gusts to 30 to 35 mph from late morning through evening. A few spots will flirt with Wind Advisory levels, especially over Val Verde and Edwards counties. && .LONG TERM... (Saturday night through Thursday) Issued at 253 AM CDT Fri Apr 22 2022 The upper level pattern into the first half of the long term will consist of troughing across the western CONUS and ridging for the eastern CONUS. A strong mid-latitude low pressure system associated with an upper level low will continue to move across the northern plains into Canada from Saturday into Sunday. This system is the main parent low that pushes a cold front originally into Texas to our north. A secondary shortwave trough digging towards the plains from late Sunday into Monday behind this original storm system will then help further propel the frontal boundary into and eventually across South-Central Texas on Monday. Saturday night through Sunday will continue to see warm, humid and breezy conditions prevail across the region. Similar to the several few mornings, expect cloudy conditions early with possibly a few stray light showers and/or pockets of patchy drizzle across the region. Clouds should then gradually erode to partly cloudy skies into Sunday afternoon. With the front expected to position just to the north across the San Angelo region from Saturday into Sunday, there will be the chance for approaching outflow driven convection from storms that do fire along the front to the north into portions of the Hill Country and/or Southern Edwards Plateau. Rain/storm chances then ramp up across our region from Sunday night through Monday night as the front slides south with the oomph from the secondary shortwave moving into the south-central plains. Again initial activity may be more outflow driven before the main frontal forcing arrives into and through Monday afternoon immediately along the front. Monday afternoon looks like the best rain/storm chances that the region has had in quite some time. Activity will then look to gradually taper off into Tuesday with lingering activity holding on the longest towards the Rio Grande. Deterministic and ensemble mean guidance continues to show beneficial rainfall totals with the QPF amounts ranging generally in the 0.5 to 1.5 inch range with locally higher amounts. The 00Z GFS deterministic run came in wetter on its run for the I-35 corridor. This rainfall will help benefit the drought but more rainfall events will be needed to make a good dent in those drought numbers. A couple of isolated storms could be strong to severe Sunday and Monday with large hail, strong winds, locally heavy rainfall and frequent lightning. A marginal risk has been introduced for areas along and west of the I-35 corridor with the most recent update of the Day 3 convective outlook for Sunday from SPC. With the front bisecting the region on Monday afternoon, expect for warm temperatures to the south while locations in the Hill Country and Southern Edwards Plateau top out only in the 70s under moderate northeasterly winds. That cooler air and northeasterly winds will continue to filter south through Monday night into Tuesday. Tuesday morning will start off cooler for majority of the region while highs will only top out in the 70s. Northeasterly winds along with the cooler air sticks around into Wednesday morning before the arrival of a warming trend into the latter half of the week with a building ridge aloft and the return of surface winds from out of the south and southeast. && .AVIATION... (18Z TAFS) Issued at 1211 PM CDT Fri Apr 22 2022 Lingering MVFR cigs at KDRT and KSAT early this afternoon will quickly become VFR. Brisk S (KAUS) to SE (KDRT) winds will continue through the majority of the period, strongest at KDRT this afternoon and evening before gusts tame some late tonight. There is a very low chance for a shower or storm to impact KDRT between 00Z and 05Z, but chances are too low to warrant even VCSH at this time. May re- evaluate in a few hours. MVFR cigs will quickly return to the I-35 terminals in the 04-05Z time frame, reaching KDRT closer to 08-10Z. These will hold through the mid to late morning on Saturday. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 68 87 68 87 / 10 10 10 10 Austin Bergstrom Intl Airport 68 87 68 88 / 10 10 10 10 New Braunfels Muni Airport 69 86 68 89 / 10 10 0 10 Burnet Muni Airport 68 85 67 85 / 0 10 10 30 Del Rio Intl Airport 71 94 71 91 / 20 10 10 30 Georgetown Muni Airport 68 87 67 87 / 10 0 10 20 Hondo Muni Airport 69 90 69 91 / 10 10 10 20 San Marcos Muni Airport 68 87 67 89 / 10 10 0 10 La Grange - Fayette Regional 68 86 69 89 / 0 0 0 0 San Antonio Intl Airport 70 86 69 88 / 10 10 10 10 Stinson Muni Airport 71 87 70 92 / 10 10 0 10 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...04 Long-Term...Brady Aviation...KCW
Hazardous weather outlook, Apr 22, 3:03 AM CDT, 11 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 303 AM CDT Fri Apr 22 2022 TXZ171>173-183>194-202>209-217>225-228-230815- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 303 AM CDT Fri Apr 22 2022 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Isolated strong to severe thunderstorms are possible Sunday into Monday. Large hail, damaging winds, and locally heavy rains are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.